Ohio, 2003

Flooding in Ohio, July 1, 2003

July 1, 2003 · NWS ILN · 4 events in 4 counties and zones

4 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 30, 8:58 PM EST, 3 hours 43 minutes earlier.

Area forecast discussion, Jun 30, 8:58 PM EST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
958 PM EDT MON JUN 30 2003

SURFACE CONVERGENCE AND UPPER SUPPORT HAS INCREASED ENOUGH TO TOUCH
OFF ISOLATED TSRA THIS EVENING.  00Z SOUNDING INDICATED 2000 CAPE
WHICH IS ABOUT 500 J/KG HIGHER THAN ETA.

WITH ACTIVITY CONTINUING AFTER SUNSET...ILL UPDATE TO REMOVE
EVENING TIMING IN DAYTON AND COLUMBUS GROUPS.  REST OF FORECAST
LOOKS GOOD FOR NOW.

.ILN...NONE.

CONIGLIO
Hazardous weather outlook, Jun 30, 4:08 AM EST, 20 hours 33 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-301200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
508 AM EDT MON JUN 30 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SITES

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 flood. Local standard time, as filed.

Flood, Pickaway

When
July 1, 12:41 AM EST to 1:40 AM EST
Where
Pickaway forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.642, -83.024 (the zone’s center; the record gives no point)

A slow moving thunderstorm produced heavy rain across the northern part of the county. High water was reported on Commercial Point Road north of State Route 316.

Flood, Montgomery

When
July 1, 12:45 PM EST to 2:00 PM EST
Where
Montgomery forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.755, -84.291 (the zone’s center; the record gives no point)

Isolated strong thunderstorms producing heavy rain caused localized flooding across portions of west central and central Ohio. Several roads were flooded due to the excessive rain, and a few streams went out of their banks near Washington Court House.

Flood, Fayette

When
July 1, 3:30 PM EST to 4:30 PM EST
Where
Fayette forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.560, -83.456 (the zone’s center; the record gives no point)

Isolated strong thunderstorms producing heavy rain caused localized flooding across portions of west central and central Ohio. Several roads were flooded due to the excessive rain, and a few streams went out of their banks near Washington Court House.

Flood, Hardin

When
July 1, 7:35 PM EST to 9:00 PM EST
Where
Hardin forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
40.662, -83.659 (the zone’s center; the record gives no point)

Isolated strong thunderstorms producing heavy rain caused localized flooding across portions of west central and central Ohio. Several roads were flooded due to the excessive rain, and a few streams went out of their banks near Washington Court House.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329770, 5329771, 5329772, 5329773.